Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes swelling in the ankles while on Simvastatin?

i take 10 mg of simvistatin and 5 mg of amlodipine.i have swollen ankles .i have been thin for my whole life until 5 or 6 years ago now i am over weight .i am 72. my colesterol level is good and my blood pressure seems to be under control. iam wondering if i should go off these meds or reduce them.
Mon, 22 Jan 2018
Report Abuse
General & Family Physician 's  Response
Hello,
Thank you for trusting HCM

Swelling of legs is a common side effect of amlodipine. However, given your age I recommend getting an EKG and complete metabolic profile done. Please be advised not to discontinue the medications without talking to your doctor first. Stopping Amlodipine can cause dangerous increase in blood pressure and stopping statin can raise your lipids.

Regards
Dr.Lekshmi
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been on simvastatin for about 10 months now and noticed that I have much softer stools than before. Still very regular and not going anymore...